People who have overdosed on methamphetamine may experience hyperactivity, fast breathing, and muscle pain. Other effects of an overdose can include seizures, coma, and even loss of life. Seek medical attention immediately if you think you may have taken too much. Treatment options may include "pumping the stomach," certain medicines, and supportive care for complications that may occur.
Methamphetamine Overdose: An Introduction
While most people think of methamphetamine as an illegal street drug, it is also a prescription medication used for the treatment of ADHD or obesity. Desoxyn® (methamphetamine hydrochloride) is the prescription version of methamphetamine. As with all medications, it is possible to take too much methamphetamine.
If you happen to overdose on methamphetamine, seek medical attention immediately.
Symptoms and Effects of an Overdose
The actual effects of a methamphetamine overdose will vary depending on a number of factors, including how much methamphetamine is taken and whether it is taken with any other medicines, alcohol, illegal drugs, or a combination of these. Based on studies conducted on the prescription version of methamphetamine (Desoxyn), some possible effects of an overdose may include:
- Hyperactivity (trouble sitting still)
- Fast breathing
- High blood pressure or low blood pressure
- Changes in heart rhythm (arrhythmia)
- Nausea, vomiting, or diarrhea
- Muscle pains
- Hallucinations (seeing, hearing, or feeling things that are not really there)
- Loss of life.